Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 28, 2021, 10:31 PM MDT for Pueblo County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 10:31 PM MDT (04:31 UTC)
- Expired
- Aug 28, 2021, 11:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.00 in
- Wind
- 55
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 3455 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
321 WWUS85 KPUB 290431 SPSPUB Special Weather Statement National Weather Service Pueblo CO 1031 PM MDT Sat Aug 28 2021 COZ086-290500- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 1031 PM MDT Sat Aug 28 2021 ...Heat Burst occurring on the east side of Pueblo... At 1028 PM MDT, a heat burst from dying thunderstorms were occurring in the Pueblo area. As the heat burst occurred, the temperature went from 73 degrees to 83 degrees, and the winds gusts to 60 to 65 mph at the airport. These strong gusty winds will continue until 11 pm mainly across the eastern sections of Pueblo. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3824 10466 3834 10447 3819 10427 3804 10456 TIME...MOT...LOC 0428Z 327DEG 5KT 3824 10452 MAX HAIL SIZE...0.00 IN MAX WIND GUST...55 MPH $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 28, 3:04 PM MDT, 7 hours 27 minutes earlier.
Area forecast discussion, Aug 28, 3:04 PM MDT, 7 hours 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 304 PM MDT Sat Aug 28 2021 .SHORT TERM...(This evening through Sunday) Issued at 240 PM MDT Sat Aug 28 2021 Main Forecast Concerns/Challenges: 1) Cold front passage is expected create strong northerly winds over the plains. Gusts up to 50 mph are possible over eastern El Paso and Pueblo County. 2) Rouge stronger storm may develop over the Spring Burn Scar tomorrow afternoon which creates a chance for flash flooding. Tonight and Tomorrow: Lingering showers and thunderstorms are expected over the southern portion of the state as a weak wave continues to propagate over the region. There is expected to be some surface convergence over the Palmer Divide and the rest of El Paso County this evening, so some isolated showers and thunderstorms are possible this evening. Main hazards will be gusty outflow winds of up to 30-35 mph. A cold front is forecast to reach El Paso County by around 11PM traveling south and reaching the New Mexico border by around 5AM Sunday morning. As the front reaches the Palmer Divide, it is expected to accelerate quickly and strong northerly wind gusts. Eastern El Paso and Pueblo County are expected to experience the strongest winds, with gusts up to 45-50 MPH possible during the overnight. The western portion of El Paso County, the rest of the I- 25 corridor, Bent, Otero, Crowley, and eastern Las Animas Counties will see wind gusts of up to 30-35 mph. Isolated showers are possible over El Paso and Pueblo Counties as the front passes by. When the front reaches the southern end of the state isolated showers are expected over the Raton Mesa area as it interacts with the topography. Weak waves in the upper level flow and post frontal east- southeasterly winds creating upslope flow will be responsible for thunderstorms tomorrow afternoon. The eastern San Juan and southern Sangre de Cristo Mountains are going to be the main areas impacted. Over the Sangres around 1000 J/kg of CAPE is expected which will poses the possibility of a stronger storm developing over the Spring Burn Scar. If that happens, flash flooding will be possible. Over the Colorado-Oklahoma-Kansas border a surface low will spin up creating an area of low level convergence in an area that may spark a thunderstorm that could create small hail and gusty winds. Cooler temperatures are expected over the plains tomorrow with the passing cold front and residual cloud cover. Expect temperatures ranging from the low to mid 80s over the plains and mountain valleys with the upper 60s to low 70s over Lake, Teller, and northern El Paso Counties. .LONG TERM...(Sunday night through Saturday) Issued at 240 PM MDT Sat Aug 28 2021 Overall, the evolution of the upper pattern is consistent between the operational solutions and ensembles. This leads to overall higher forecast confidence in the extended period. The main question will be what will happen with hurricane Nora along the Mexican coast. There are differences in how the models handle this feature, which will have an impact on shower and thunderstorm coverage later in the extended forecast period. Sunday night through Tuesday...a weak upper level disturbance embedded in the weak westerly flow aloft will lead to showers and thunderstorms across the area Sunday evening. Low level flow will be southeasterly, with a few showers and thunderstorms likely moving east into the I-25 corridor through the evening. As the upper wave shifts east across the area, expect showers and thunderstorms to dissipate, with dry conditions expected by Monday morning. High pressure will begin to build across the Four Corners region by Monday, and shift eastward into the Central Plains by late Tuesday. Overall, dry conditions will likely prevail, with perhaps isolated thunderstorms along the Continental Divide both Monday and Tuesday afternoon and evening. Temperatures will warm on Monday with upper 90s across the Plains, and will continue to warm into Tuesday where highs will top out near 100. Wednesday into Saturday...the upper level high will continue into the Missouri Valley for the later half of the extended period. As mentioned above, there is good overall agreement between the operational solutions and the ensembles with this pattern evolution. The main question will be, what will happen with hurricane Nora along the Mexican coast. As the upper level high shifts east, the southwesterly monsoonal moisture feed will shift east into Colorado. All model solutions have increased shower and thunderstorm chances from Wednesday into Saturday, especially for the Mountain areas. The GFS brings Nora north quickly, and across Colorado on Thursday. The GFS would being a period of potentially heavy rainfall for the western half of the warning area on Thursday with the reminents of Nora. The ECMWF on the other hand, fizzles out Nora over the Desert Southwest, with weak reminents moving north across Utah and western Colorado by the weekend. By this time, there isn't much left of the tropical system, and likely would not add much to the expected thunderstorm chances over the Mountains. The NBM appears to be trending with the GFS solution, with widespread shower and thunderstorm coverage Thursday into Friday. Given the tropical nature of the associated tropical system, locally heavy rainfall and flash flooding will be possible on area burn scars. Overall, temperatures will continue to be hot across the region on Wednesday, before a slight cooling trend starts for Thursday into the weekend. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 240 PM MDT Sat Aug 28 2021 KALS: VFR conditions are expected throughout the forecast period. There may be a period of gusty westerlies during the early evening as thunderstorms develop over the La Garita mountains, pushing a gust front over the terminal. During the overnight, a front makes its way over the plains which is expected to create gusty easterly gap flows. An isolated thunderstorm may be possible in the afternoon, but the main impact will be gusty outflow winds. KCOS and KPUB: VFR conditions are expected throughout the day. A cold front is expected to reach each terminal, KCOS around 2300 and KPUB around 2400, bringing gusty northerly winds. Right now max wind gusts are expected to be around 35-40kts over KCOS, whereas KPUB may max out at around 40-45kts. The front may spark isolated showers along the I- 25 corridor. Low clouds are a concern, as well. Currently the lowest that is expected is BKN020 at both sites, but lower ceilings may be possible. Low clouds will be in place through the morning as a reinforcing southeasterly wind develops, but the coverage will clear out to VFR. Thunderstorms will be possible during the late afternoon over the Ramparts and the Wet Mountains, so vicinity thunderstorms are possible tomorrow afternoon, though no storm development is expected over KCOS and KPUB. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SKELLY LONG TERM...MOZLEY AVIATION...SKELLY
Hazardous weather outlook, Aug 28, 11:27 AM MDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1127 AM MDT Sat Aug 28 2021 COZ058>089-093>099-291730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1127 AM MDT Sat Aug 28 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible over and near the southern mountains, and the far southern plains, this afternoon and evening. Severe weather is not expected at this time. Strong northerly winds gusting to around 50 mph are expected across parts of the plains late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered showers and thunderstorms will be possible on Sunday, mainly over the mountains. The biggest concerns with those storms would be lightening, gusty winds, and locally heavy rainfall. Heavy rainfall over burn scars could lead to potential flash flooding conditions. Precipitation chances wane slightly on Monday before increasing again starting Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. SKELLY
In the hours before
Special weather statement, Aug 28, 10:31 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 1031 PM MDT Sat Aug 28 2021 COZ086-290500- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 1031 PM MDT Sat Aug 28 2021 ...Heat Burst occurring on the east side of Pueblo... At 1028 PM MDT, a heat burst from dying thunderstorms were occurring in the Pueblo area. As the heat burst occurred, the temperature went from 73 degrees to 83 degrees, and the winds gusts to 60 to 65 mph at the airport. These strong gusty winds will continue until 11 pm mainly across the eastern sections of Pueblo. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3824 10466 3834 10447 3819 10427 3804 10456 TIME...MOT...LOC 0428Z 327DEG 5KT 3824 10452 MAX HAIL SIZE...0.00 IN MAX WIND GUST...55 MPH Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:04 PM MDT | Special Weather Statement | PUB | Saguache | 26 min |
| Aug 29, 1:29 PM MDT | Special Weather Statement | PUB | Costilla | 31 min |
| Aug 29, 3:53 PM MDT | Special Weather Statement | PUB | Saguache | 37 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.